Pfizer’s COVID-19 vaccine; a drug or poison?

If there is one thing being talked about the most across the globe today, it is Pfizer’s COVID-19 vaccine. When the U.S-based drug firm first announced it had found a “cure” for the deadly virus, the world was hopeful that people would no longer die of the virus. In fact, in 2020, the U.S raised over $2 billion to support equitable access to Pfizer COVID-19 vaccine. In January 2021, the U.S government pumped a further $5 billion to support the distribution of the drug to her citizen according the WHO. Is investment worth it? Well, that is the question lingering in the hearts of many Americans right now.

 

At least 2.2 million Americans had received Pfizer COVID-19 vaccine as of 20th January. According to sciencemag.org, more than eight of recipients had reported severe allergy-like reactions. Just recently, a video of a woman complaining of physical complication upon vaccination went viral on social media. The sobbing young lady, who identified herself as a nurse had a deformed mount –something she alleges had happened to her after receiving vaccine. If you had seen the video, you might have noted her stern warning: “I just want everyone to know that this vaccine is the worst thing ever,” begged the lady. The viral video was accompanied by the picture I included below. 

Some Proof

Although it may hard to assert whether such allegations are actually valid, some recent scientific evidence seem to support the lady’s statement. In an article published recently, sciencemag.com’s writer, Jop de Vrieze documented that the Pfizer COVID-19 vaccine contains a polyether compound called polyethylene glycol (PEG). The compound is linked to anaphylaxis, which is a condition that causes human immune system to release chemicals that may lead to sudden shock. In the past, PEG was widely used as an additive in cosmetics, pharmaceuticals, and food. However, this compound has never been used in any approved drug. Some immunologists and allergists believe that some patients may develop anaphylactic reactions when exposed to PEG even though others are unsure of the link. Nevertheless, if Pfizer COVID-19 vaccine.

Anaphylactic reactions are said to be possible with any vaccine, but are significantly rare. The surprising observation according to  recent presentation is that out of the 272,001 people who received Pfizer vaccine, at least six had reported anaphylaxis. This has triggered the CDC and National Institute of Allergy and Infectious Diseases (NIAID) to hold several meetings to discussion the emerging health issues related to the ongoing vaccination. 

Loopholes

 

The question is: did Pfizer know of these potential risks, but did nothing or were they truly unaware of them? In my view, some loopholes in the clinical trials are partly responsible for the risks to which Pfizer’s COVID-19 vaccine is currently exposing recipients. One, when Pfizer was conducting its clinical trials, they excluded individuals with any history of allergy. Failing to account for such subjects was a dangerous and costly mistake at best. Secondly, Pfizer excluded people who previously had adverse reaction from any vaccine, which is another deadly misdeed. The least they should have done is to caution such patients against taking the vaccine!

Addition Reading

https://www.sciencemag.org/news/2020/12/suspicions-grow-nanoparticles-pfizer-s-covid-19-vaccine-trigger-rare-allergic-reactions#:~:text=Severe%20allergy%2Dlike%20reactions%20in,vaccine’s%20main%20ingredient%2C%20scientists%20say.

Leave a Comment

Your email address will not be published. Required fields are marked *

×

I'm Online Now

×